Alert archive / Illinois / Wind Chill Advisories in 2014
Wind Chill Advisory 6, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Feb 6, 2014, 3:19 AM CST for 27 counties in Illinois. It took effect at Feb 6, 2014, 9:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2014, 3:19 AM CST (09:19 UTC)
- In effect from
- Feb 6, 2014, 9:00 PM CST
- Expired
- Feb 7, 2014, 11:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Lincoln, IL
All 27 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 5 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
277 WWUS43 KILX 060919 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 319 AM CST THU FEB 6 2014 ILZ027>030-036-040-061800- /O.NEW.KILX.WC.Y.0006.140207T0300Z-140207T1700Z/ /O.CON.KILX.WC.W.0003.000000T0000Z-140206T1800Z/ KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER- INCLUDING THE CITIES OF...GALESBURG...PEORIA 319 AM CST THU FEB 6 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST FRIDAY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. * TEMPERATURES...EARLY MORNING TEMPERATURES WILL RANGE FROM 5 BELOW TO 10 BELOW ZERO. SIMILAR VALUES ARE EXPECTED AGAIN LATE TONIGHT AND EARLY FRIDAY MORNING. * WINDS...NORTHWEST WINDS OF 10 TO 15 MPH WILL DIMINISH AS HIGH PRESSURE APPROACHES FROM THE WEST...AND WINDS TONIGHT WILL BE FROM THE WEST FROM 5 TO 10 MPH. * WIND CHILLS...EXPECT WIND CHILLS OF 15 BELOW TO 30 BELOW ZERO THROUGH LATE THIS MORNING. WIND CHILLS OF 15 BELOW TO 25 BELOW WILL DEVELOP AGAIN THIS EVENING...AND PERSIST INTO FRIDAY MORNING. * IMPACTS...FROSTBITE WILL BE POSSIBLE ON EXPOSED SKIN IN ONLY AROUND 10 MINUTES...WITH HYPOTHERMIA POSSIBLE WITH EXTENDED TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ ILZ031-037-038-041>057-061-061800- /O.NEW.KILX.WC.Y.0006.140207T0300Z-140207T1700Z/ /O.CON.KILX.WC.Y.0005.000000T0000Z-140206T1800Z/ WOODFORD-TAZEWELL-MCLEAN-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN- VERMILION-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON- MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA... LINCOLN...CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE 319 AM CST THU FEB 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST FRIDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TEMPERATURES...EARLY MORNING TEMPERATURES WILL RANGE FROM ZERO TO 5 BELOW...COLDEST FROM ABOUT I-55 WESTWARD. TEMPERATURES LATE TONIGHT AND EARLY FRIDAY WILL RANGE FROM 3 BELOW TO 8 BELOW ZERO. * WINDS...NORTHWEST WINDS OF 10 TO 15 MPH WILL DIMINISH AS HIGH PRESSURE APPROACHES FROM THE WEST...AND WINDS TONIGHT WILL BE FROM THE WEST FROM 5 TO 10 MPH. * WIND CHILLS...EXPECT WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO THROUGH LATE THIS MORNING...LOWEST WEST OF I-55. WIND CHILLS OF 15 BELOW TO 25 BELOW WILL DEVELOP AGAIN BY MIDNIGHT...AND PERSIST INTO FRIDAY MORNING. * IMPACTS...FROSTBITE WILL BE POSSIBLE ON EXPOSED SKIN IN ONLY AROUND 10 MINUTES...WITH HYPOTHERMIA POSSIBLE WITH EXTENDED TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ GEELHART
5 follow-up statements
269 WWUS43 KILX 061808 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1208 PM CST THU FEB 6 2014 ILZ027>030-036-040-070300- /O.EXP.KILX.WC.W.0003.000000T0000Z-140206T1800Z/ /O.CON.KILX.WC.Y.0006.140207T0300Z-140207T1700Z/ KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER- INCLUDING THE CITIES OF...GALESBURG...PEORIA 1208 PM CST THU FEB 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST FRIDAY... ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST FRIDAY. * TEMPERATURES...WILL DROP TO 7 TO 11 BELOW ZERO BY DAWN FRIDAY. * WINDS...WEST TO NORTHWEST WINDS OF 10 TO 15 MPH WILL DIMINISH AS HIGH PRESSURE APPROACHES FROM THE WEST...AND WINDS TONIGHT WILL BE FROM THE WEST FROM 5 TO 10 MPH. * WIND CHILLS...EXPECT WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO AGAIN AFTER 9 PM THIS EVENING...AND PERSIST INTO MID FRIDAY MORNING. * IMPACTS...FROSTBITE WILL BE POSSIBLE ON EXPOSED SKIN IN ONLY AROUND 10 MINUTES...WITH HYPOTHERMIA POSSIBLE WITH EXTENDED TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ ILZ031-037-038-041>057-061-070300- /O.EXP.KILX.WC.Y.0005.000000T0000Z-140206T1800Z/ /O.CON.KILX.WC.Y.0006.140207T0300Z-140207T1700Z/ WOODFORD-TAZEWELL-MCLEAN-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN- VERMILION-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON- MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA... LINCOLN...CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE 1208 PM CST THU FEB 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST FRIDAY. * TEMPERATURES...WILL DROP TO 4 TO 8 BELOW ZERO BY DAWN FRIDAY. * WINDS...NORTHWEST WINDS OF 10 TO 15 MPH WILL DIMINISH AS HIGH PRESSURE APPROACHES FROM THE WEST...AND WINDS TONIGHT WILL BE FROM THE WEST FROM 5 TO 10 MPH. * WIND CHILLS...EXPECT WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO AFTER 9 PM THIS EVENING...AND PERSIST INTO MID FRIDAY MORNING. * IMPACTS...FROSTBITE WILL BE POSSIBLE ON EXPOSED SKIN IN ONLY AROUND 10 MINUTES...WITH HYPOTHERMIA POSSIBLE WITH EXTENDED TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ 07
272 WWUS43 KILX 062108 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 308 PM CST THU FEB 6 2014 ILZ027>031-036>038-040>057-061-070600- /O.CON.KILX.WC.Y.0006.140207T0300Z-140207T1700Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 308 PM CST THU FEB 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST FRIDAY. * TEMPERATURES...WILL DROP TO 5 TO 10 BELOW ZERO BY DAWN FRIDAY. * WINDS...WEST TO NORTHWEST WINDS OF 8 TO 15 MPH WILL DIMINISH AS HIGH PRESSURE APPROACHES FROM THE WEST...AND WINDS TONIGHT WILL BE FROM THE WEST SOUTHWEST FROM 5 TO 10 MPH. * WIND CHILLS...EXPECT WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO AGAIN DURING MID EVENING...AND PERSIST INTO MID FRIDAY MORNING. * IMPACTS...FROSTBITE WILL BE POSSIBLE ON EXPOSED SKIN IN 15 TO 30 MINUTES...WITH HYPOTHERMIA POSSIBLE WITH EXTENDED TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ 07
890 WWUS43 KILX 070321 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 921 PM CST THU FEB 6 2014 ILZ027>031-036>038-040>057-061-071100- /O.CON.KILX.WC.Y.0006.000000T0000Z-140207T1700Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 921 PM CST THU FEB 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST FRIDAY. * TEMPERATURES...5 BELOW TO 13 BELOW ZERO BY DAWN FRIDAY. * WINDS...WEST SOUTHWEST FROM 4 TO 10 MPH. * WIND CHILL READINGS...15 BELOW TO 25 BELOW ZERO THROUGH LATE FRIDAY MORNING. * IMPACTS...FROSTBITE WILL BE POSSIBLE ON EXPOSED SKIN IN 20 TO 30 MINUTES...WITH HYPOTHERMIA POSSIBLE AFTER EXTENDED TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ SHIMON
909 WWUS43 KILX 070900 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 300 AM CST FRI FEB 7 2014 ILZ027>031-036>038-040>057-061-071700- /O.CON.KILX.WC.Y.0006.000000T0000Z-140207T1700Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 300 AM CST FRI FEB 7 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. * TEMPERATURES...5 BELOW TO 13 BELOW ZERO EARLY THIS MORNING... RISING ABOVE ZERO BY LATE MORNING. * WINDS...SOUTHWEST WINDS WILL BE LESS THAN 5 MPH AROUND SUNRISE...BEFORE INCREASING TO 5 TO 10 MPH LATER THIS MORNING. * WIND CHILL READINGS...10 BELOW TO 20 BELOW ZERO THROUGH 9 AM... BEFORE BEGINNING TO IMPROVE. * IMPACTS...FROSTBITE WILL BE POSSIBLE ON EXPOSED SKIN IN 20 TO 30 MINUTES...WITH HYPOTHERMIA POSSIBLE AFTER EXTENDED TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ GEELHART
520 WWUS43 KILX 071701 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1101 AM CST FRI FEB 7 2014 ...WIND CHILL ADVISORY EXPIRES AT 11 AM THIS MORNING... ILZ027>031-036>038-040>057-061-071815- /O.EXP.KILX.WC.Y.0006.000000T0000Z-140207T1700Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 1101 AM CST FRI FEB 7 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING. WIND CHILLS HAVE MODIFIED TO BETWEEN ZERO AND 10 DEGREES BELOW ZERO ACROSS CENTRAL ILLINOIS LATE THIS MORNING...AS TEMPERAURES ELEVATED INTO THE SINGLE DIGITS ABOVE ZERO WITH LIGHT SOUTHWEST WINDS. HENCE THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 11 AM. $$ 07
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 3:06 AM CST, 13 minutes earlier.
Area forecast discussion, Feb 6, 3:06 AM CST, 13 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 306 AM CST Thu Feb 6 2014 .DISCUSSION... ISSUED 305 AM CST Thu Feb 6 2014 Clouds and flurries have been persisting across a good chunk of the CWA early this morning, which has been keeping wind chills up a bit over most areas east of I-55. However, have been seeing more and more sites getting to the magic -15 value over the last hour or so, and this should be attainable over the rest of central Illinois over the next few hours as temperatures continue to fall. The cold weather pattern will continue into the middle of next week, with temperatures below freezing through the period. Wind chill concerns occur in several periods, namely through Friday and again Sunday night, with periodic light snow chances this weekend and early next week. SHORT TERM...Today through Sunday: Currently planning no changes to the advisory/warning configuration for this morning, although the -25 readings for the warning may be a little more sporadic. Temperatures expected to fall below zero again tonight as high pressure currently over Kansas/Nebraska moves into southern Illinois by early Friday morning. Winds will be a tad lighter, but temperatures should fall enough to compensate as the clouds should be less of a factor this time. Given that there will be as much as 12 hours outside criteria, will issue a separate advisory over all areas north of I-70 from about mid evening through Friday morning, rather than extending the existing one. Attempted phasing of the northern/southern branches of the jet will result in a couple fast moving waves coming through Illinois this weekend. The evening models continue to struggle with this phasing, but tend to concentrate the best snow chances with a stronger wave in the northern stream on Saturday. Have gone with likely chances across the north on Saturday as a result. Most areas likely to see around an inch or so from this system, perhaps closer to 2 inches north of I-74. Have kept some slight chances into Sunday across areas south of I-72, as a fast moving streak of energy races southeast from the central Plains. LONG TERM...Monday through Wednesday: The Sunday snow trigger is part of a larger area of cyclogenesis that takes place over the southern Rockies, as as shortwave moves onshore into the southwest U.S. late this weekend. The models are in even less agreement on this particular feature as to how it impacts the Midwest early next week. The ECMWF model keeps us dry with high pressure dominating, the GFS spreads the associated snow shield as far as southwest Illinois, and the GEM model has widespread snow across the southern half of our forecast area. Given there will be fairly decent dry air intrusion from the northeast, similar to our recent system on its northern fringes, prefer to keep Monday dry for now and concentrate the PoP's across the southern CWA Monday night and Tuesday, per the GFS solution. Another system midweek bears watching, as a strong wave in the southern stream advances across the lower Plains and develops a decent storm system in the area of Louisiana. The ECMWF brings some of this precipitation as far north as Champaign by Wednesday morning, while the GFS keeps the precipitation south of the Ohio River. Have left the forecast dry for now. Geelhart && .AVIATION... ISSUED 1127 PM CST Wed Feb 5 2014 Clouds at heights right around 3KFT continue to move across the area tonight, affecting BMI, SPI, and DEC. They will begin to affect CMI soon. PIA has become clear, though high cirrus is moving over the area as well and will continue during the overnight hours. Rest of the sites will also loose the lower clouds 2-3 hours after issuance, leaving high cirrus to cover all sites through the morning hours. Then mid clouds around 12KFT will move over the sites during the afternoon hours, and then become clear again tomorrow evening. Winds will be westerly through the period with speeds of 5 to 10 kts. Auten && .ILX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY until Noon CST today FOR ILZ031-037-038- 041>057-061. WIND CHILL WARNING until Noon CST today FOR ILZ027>030-036-040. WIND CHILL ADVISORY from 9 pm CST this evening until 11 am CST Friday FOR ILZ027>031-036>038-040>057-061. &&
Hazardous weather outlook, Feb 5, 3:28 PM CST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 328 PM CST WED FEB 5 2014 ILZ027>030-036-040-061200- FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK- 328 PM CST WED FEB 5 2014 ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED FLURRIES WILL DIMINISH BY EARLY EVENING ACROSS CENTRAL ILLINOIS. NORTHWEST WINDS OF 10 TO 15 MPH AND GUSTS OF 15 TO 25 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW THIS AFTERNOON. LOW TEMPERATURES TONIGHT WILL DROP BELOW ZERO...CREATING BITTERLY COLD WIND-CHILLS OF 20 BELOW TO 30 BELOW ZERO OVERNIGHT INTO THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILLS WILL DROP TO 15 TO 20 BELOW ZERO OVERNIGHT THURSDAY NIGHT INTO FRIDAY MORNING AND AGAIN OVERNIGHT SUNDAY NIGHT INTO MONDAY MORNING. ANOTHER SYSTEM COULD BRING SNOW BACK INTO CENTRAL ILLINOIS AFTER MIDNIGHT FRIDAY NIGHT THROUGH SATURDAY EVENING... WITH LIGHT SNOW ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED...ALTHOUGH SNOWFALL REPORTS WILL BE GREATLY APPRECIATED. ILZ031-037-038-041>057-061-061200- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY- TAZEWELL-VERMILION-WOODFORD- 328 PM CST WED FEB 5 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED LIGHT SNOW AND FLURRIES WILL GRADUALLY DIMINISH DURING EARLY EVENING WITH JUST A DUSTING POSSIBLE OVER EAST CENTRAL ILLINOIS. NORTH WINDS OF 10 TO 20 MPH WITH GUSTS OF 20 TO 30 MPH THIS AFTERNOON WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. LOW TEMPERATURES TONIGHT WILL DROP BELOW ZERO...CREATING BITTERLY COLD WIND CHILLS 15 TO 25 BELOW ZERO OVERNIGHT INTO THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILLS WILL DROP TO 15 TO 20 BELOW ZERO OVERNIGHT THURSDAY NIGHT INTO FRIDAY MORNING AND AGAIN OVERNIGHT SUNDAY NIGHT INTO MONDAY MORNING. ANOTHER SYSTEM COULD BRING SNOW BACK INTO CENTRAL ILLINOIS AFTER MIDNIGHT FRIDAY NIGHT THROUGH SATURDAY NIGHT...WITH LIGHT SNOW ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED...ALTHOUGH SNOWFALL REPORTS WILL BE GREATLY APPRECIATED. ILZ062-063-066>068-071>073-061200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 328 PM CST WED FEB 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED FLURRIES WILL DIMINISH ACROSS SOUTHEAST ILLINOIS EARLY THIS EVENING. NORTH WINDS OF 10 TO 20 MPH WITH GUSTS OF 20 TO 25 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW THIS AFTERNOON. LOW TEMPERATURES TONIGHT WILL DROP TO ZERO TO 5 ABOVE ZERO...CREATING BITTERLY COLD WIND CHILLS OF 5 TO 15 BELOW ZERO OVERNIGHT INTO THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER SYSTEM COULD BRING SNOW BACK INTO SOUTHEAST ILLINOIS OVERNIGHT FRIDAY NIGHT THROUGH SATURDAY...WITH LIGHT SNOW ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED...ALTHOUGH SNOWFALL REPORTS WILL BE GREATLY APPRECIATED. 07
Nearby
Wind Chill Advisories in Illinois, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.